Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 52, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 15, 2006, 12:02 PM MDT for Grant County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2006, 12:02 PM MDT (18:02 UTC)
- Expired
- Aug 15, 2006, 1:30 PM MDT
- In force
- 88 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Grant County, NM
The radar
The El Paso radar (KEPZ), 186 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 151804 FFWEPZ NMC017-151930- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 1202 PM MDT TUE AUG 15 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL GRANT COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF SILVER CITY * UNTIL 130 PM MDT * AT 1154 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HURLEY... CENTRAL AND BAYARD. HEAVY RAINS WITH FLOODING MAY OCCUR ALONG HIGHWAY 180. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3256 10855 3264 10794 3312 10801 3318 10863 $$ ROGASH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 2:30 AM MDT, 9 hours 32 minutes earlier.
Area forecast discussion, Aug 15, 2:30 AM MDT, 9 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 AM MDT TUE AUG 15 2006 .SYNOPSIS... THE MONSOONAL MOISTURE PLUME IS BACK. DEEP SOUTHERLY FLOW INTO THE REGION HAS BROUGHT ABUNDANT MOIST AIR FROM THE BAJA AND THE GULF OF MEXICO. HIGH PRESSURE ALOFT CONTINUES TO LOSE STRENGTH AS WEAK UPPER LEVEL LOW PRESSURE MOVES OVER THE AREA. AT THE SURFACE A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE REGION. THE COMBINATION OF INCREASED MOISTURE AND ATMOSPHERIC INSTABILITY WILL FURTHER ELEVATE STORM ACTIVITY ACROSS THE BORDERLAND TODAY. STORM MOVEMENT WILL BE SLOW AND MOST STORMS WILL PRODUCE HEAVY RAINFALL. A FLASH FLOOD WATCH CONTINUES IN EFFECT FOR ALL OF FAR WEST TEXAS AND MOST OF SOUTHERN NEW MEXICO TODAY THROUGH WEDNESDAY MORNING. TEMPERATURES WILL CONTINUE TO COOL DUE TO ABUNDANT CLOUDS AND RAIN. THE CURRENT PATTERN LOOKS TO HOLD OVER THE AREA THROUGH THE END OF THE WEEK. THIS MEANS THAT THE FLOODING THREAT WILL CONTINUE. PLEASE KEEP ABREAST OF CURRENT WEATHER CONDITIONS AND TAKE PRECAUTIONS FOR SAFETY IF HEAVY RAIN FALL NEAR YOUR LOCATION. && .DISCUSSION... LATEST MODEL RUNS LOOK VERY SIMILAR TO PREVIOUS. THE ONLY REAL DIFFERENCES ARE TOWARDS THE END OF THE 7-DAY PERIOD. PREVIOUS RUNS IN THE GFS TRIED HARD TO BUILD THE UPPER HIGH BACK WEST AND SHOVE THE DEEP MOISTURE BACK WEST BY FRIDAY. CURRENT OFFERING IS BACKING OFF ON THE DRYING AND KEEPING THE MONSOONAL MOISTURE PLUME OVER THE CWFA. IF THIS SOLUTION CONTINUES...WELL BE ELEVATING FOR LATE WEEK. THE BIG PICTURE SHOWS AN UPPER TROUGH WEST OF THE REGION...WITH A HIGH CENTERED OVER E TEXAS. WE SIT IN A ILL-DEFINED REGION OF THE UPPER HIGH WITH MANY WEAKNESSES MOVING INTO THE REGION ALOFT. UPPER LEVEL LOWERING OF THE PRESSURE HEIGHTS WILL EVENTUALLY PUT US UNDER A WEAK TROUGH. WELL ALSO BE IN THE ZONE OF S/SW FLOW ALOFT BETWEEN THE TROUGH AND RIDGE...ALLOWING SHORTWAVES TO TRACK OVER OUR MOIST AIRMASS BY WEDNESDAY. A WEAK BACKDOOR FRONT IS ANALYZED TO OUR EAST...AND APPEARS STACKED UP AGAINST THE SACS. IT WILL PROVIDE A BIT OF SURFACE CONVERGENCE ACROSS THE CWFA THIS AFTERNOON. EXPECT SCATTERED TO NUMEROUS STORM ACTIVITY TODAY AND TOMORROW... POSSIBLY INTO THURSDAY AND FRIDAY. THE PATTERN WILL CHANGE VERY LITTLE DURING THIS TIMEFRAME. THE MOISTURE APPEARS TO BE HERE FOR A WHILE. SOME STORMS COULD BE SEVERE WITH LARGE HAIL POSSIBLE. STORMS SHOULD BE SLOW MOVERS...AND MOTION TODAY WILL BE TO THE NE. HEAVY RAIN IS THE MAIN CONCERN...THUS THE FLASH FLOOD WATCH REMAINS POSTED THROUGH WEDNESDAY MORNING. THIS HEADLINE IS LIKELY TO BE EXTENDED. BY THE MON-TUE GFS SHOWS THE UPPER RIDGE TO OUR WEST TO BUILD WEST BACK OVER THE EASTERN CWFA. THIS WOULD HAVE THE EFFECT OF SHOVING THE MONSOONAL MOISTURE PLUME BACK TO THE WESTERN EXTENT OF NEW MEXICO. THE RESULT WOULD BE TO DIMINISH RAIN CHANCES OVER THE EASTERN HALF OF OUR CWFA. && .AVIATION...VALID 15/12-16/12Z GENERALLY VFR/MVFR CONDITIONS EXPECTED. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND OVERNIGHT. LOW CIGS...BKN 030-040 FT AGL...LIKELY WITH OBSCURATION OF AREA MOUNTAINS. SOME STORMS MAY BECOME SEVERE WITH LARGE HAIL A THREAT. SCATTERED IFR/MVFR CIGS/VSBY IN AND NEAR ANY THUNDERSTORMS. OUTFLOW BOUNDARIES WILL ALSO BRING ABOUT WIND SHIFTS AND INCREASED WINDS. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 87 68 85 68 88 / 60 60 50 50 40 SIERRA BLANCA TX 81 64 77 59 76 / 60 60 50 50 40 LAS CRUCES 87 67 85 68 88 / 60 60 50 50 40 ALAMOGORDO 89 66 89 67 91 / 70 70 50 50 40 CLOUDCROFT 65 48 67 47 64 / 70 70 60 50 40 TRUTH OR CONSEQUENCES 85 65 87 67 87 / 60 60 50 50 40 SILVER CITY 79 59 78 60 77 / 70 70 60 50 40 DEMING 88 66 88 66 88 / 60 60 50 50 40 LORDSBURG 86 66 87 64 87 / 60 60 50 50 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 14 / BIRD
Hazardous weather outlook, Aug 15, 10:40 AM MDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT TUE AUG 15 2006 NMZ022>025-030>032-TXZ055-056-161645- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT TUE AUG 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. FLASH FLOOD WATCH IN EFFECT THIS AFTERNOON THROUGH WEDNESDAY NIGHT FOR FAR WEST TEXAS...SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME PRODUCING HEAVY RAIN WILL OCCUR THIS AFTERNOON AND TONIGHT. THE STORMS WILL BE SLOW MOVING AND PRODUCE HEAVY RAINFALLS WITH RAIN AMOUNTS EXCEEDING 2 INCHES WITHIN 3 HOURS OVER A FEW LOCATIONS. FLOODING ALONG DRAINAGES...ARROYOS...SMALL STREAMS...LOW LYING AND POORLY DRAINED AREAS IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A DEEP LAYER OF MONSOONAL MOISTURE WILL CONTINUE OVER THE REGION THROUGH FRIDAY WITH HEAVY RAINFALL AND SOME FLOODING POSSIBLE. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM BOTH DAY AND NIGHT THROUGH FRIDAY. DRIER CONDITIONS MAY BE POSSIBLE FOR NEXT WEEKEND IF THE PLUME SHIFTS TO THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 6:03 PM MDT | Flash Flood Warning | EPZ | Sierra | 117 min |
| Aug 14, 7:29 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
| Aug 15, 1:03 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 4 hr |
| Aug 15, 1:19 PM MDT | Flash Flood Warning | EPZ | Luna | 116 min |
| Aug 15, 1:22 PM MDT | Flash Flood Warning | EPZ | Grant | 113 min |
| Aug 15, 2:56 PM MDT | Flash Flood Warning | EPZ | Luna | 2 hr |
| Aug 15, 4:46 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 119 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.